| Model Number |
SPD2-US-070-320 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/10/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician used a spider fx embolic protection device along with a non medtronic 6fr sheath was used during procedure to treat a severely calcified lesion in the distal sfa, popliteal, tibial/popliteal trunk and anterior tibial artery with chronic total occlusion (cto-100%).The vessel diameter and lesion length are 6mm and 80mm respectively.The vessel is moderately tortuous.Abnormalities reported in relation to anatomy was aorto iliac steep calcified bifurcation.The vessel was not pre dilated but post dilated.The ifu was followed during preparation, procedure and post procedure.It was reported that the filter tip was detached/damaged, possibly uncoiling of distal nitinol tip on spider wire.Fiber strands were noted at sheath hub after removal of spider filter which was done vial partial capture with the spiderv retrieval device.Atherectomy, angioplasty and stent were used to complete the procedure.The tip/filter detachment did not result in patient injury.
Additional Manufacturer Narrative
Additional information: no resistance or difficulty was encountered when removing the device from the patient.The detached portion was safely removed from the patient, no intervention was required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Cine image review the first two cine images are of the targeted vessel, (distal superficial femoral artery, popliteal, tibial/popliteal trunk and anterior tibial artery with chronic total occlusion), prior to treatment.The targeted lesion is severely calcified.The third cine image is of a guidewire that has transitioned the severely calcified lesion in the distal superficial femoral artery.The fourth image is of the distal superficial femoral artery.A stent has been deployed.Distal of the stent, (away from the heart), a spiderfx filter is visible.The spiderfx capture wire runs the almost the complete length of the cine.In the cine the spiderfx distal assembly appears to be connected to the spiderfx capture wire.The spiderfx floppy distal tip coil appears to be intact.No offset noted in the coil.The vessel anatomy where the spiderfx filter and floppy distal tip are located appears to be tight and slightly tortuous.The fifth image received is a photograph of one of the procedure report pages that includes a peel-off label from the spiderfx.Device evaluation the spiderfx embolic protection device was received loosely coiled within a nested series of plastic pouches.The spiderfx filter was received loaded within the blue recovery catheter in a partial recovery profile, (e.G.Not fully pulled into the recovery catheter).Sanguine biological debris was noted within the filter.The debris had a ribbon like profile.The spiderfx filter and capture wire were removed from the recover catheter.The spiderfx capture wire, filter, and floppy distal tip were all in connected.The returned spiderfx exhibited no signs of detachment, abnormality, nor deformity.The spiderfx distal tip coil was intact and exhibited no signs of un-coiling.The spiderfx catheter was examined and exhibited no signs of detachment, abnormality, nor deformity.The spider fx capture wire, filter, and floppy distal tip were coiled up and placed within a tub of water then placed in a heated sonication bath for approximately 30minutes.The embolic debris within the spiderfx within the filter dissolved indicating that the debris was water soluble biologic.Technical analysis of the returned device was unable to confirm the reported event of detachment in vivo and fibre strands.The returned device exhibited no evidence of detachment.The fibre stands were water soluble indicating that they were biological in nature.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.